[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.65.227. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1987

Anaphylactic Shock due to Cytarabine in a Leukemic Child

Author Affiliations

From the Department of Pediatrics, University of the Witwatersrand and Baragwanath Hospital; Department of Immunology, School of Pathology, South African Institute for Medical Research; and the University of the Witwatersrand, Johannesburg, South Africa.

Am J Dis Child. 1987;141(9):1000-1001. doi:10.1001/archpedi.1987.04460090077031
Abstract

• In a young child with acute promyelocytic leukemia, treatment with a variety of chemotherapeutic agents produced an acute anaphylactic reaction. When cytarabine was removed from the chemotherapeutic regimen, no further anaphylaxis occurred. Employing an enzyme-linked Immunosorbent assay with cytarabine coated onto the wells in bovine serum albumin, specific IgE antibodies to this drug could be demonstrated. Similar antibodies could not be demonstrated in the serum of normal controls or of two other patients receiving cytarabine. We therefore document anaphylactic shock mediated by specific IgE antibodies to cytarabine.

(AJDC 1987;141:1000-1001)

×